Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 104, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 5, 2001, 3:05 PM EDT for Bedford County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 3:05 PM EDT (19:05 UTC)
- Expired
- Jul 5, 2001, 4:00 PM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Bedford County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:30 PM EDT | Thunderstorm Wind 50 E | Bedford, PA | Trees were reported down in Bedford. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 051906 SVRCTP PAC009-052000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN PENNSYLVANIA * UNTIL 400 PM EDT. * AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF BEDFORD...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... RURAL EASTERN BEDFORD COUNTY. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4010 7867 3997 7851 3989 7830 4011 7827
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:45 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 5, 1:45 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 145 PM EDT THU JUL 5 2001 ...WORK ZONES BY 315 PM... ...ZONES BY 345 PM... ...CHANGES... WILL KEEP CHC INTO THIS EVENING. WILL ADD CHC IN FOR FRIDAY IN FAR NE PART OF CWA. WILL ADD CHC IN SUNDAY FOR MDT GROUP. WILL CALL FOR DRY WEATHER FOR THU. WILL EDGE TEMPS UP A LITTLE ON EXTENDED PORTION. ...DISC... ...SHORT TERM... CHC OF SHOWER/STORM INTO THIS EVENING. VORTEX MAY KEEP A SHOWER ACROSS PARTS OF THE UPPER SUSQUEHANNA VALLEY ON FRIDAY...WITH QUITE A BIT OF CU/SC ELSEWHERE. REMAINS OF UPPER LAKES CONVECTION LIKELY TO CLIP NW PART OF CWA LATE FRIDAY NIGHT...AND INTO SW AREAS SAT AM. COULD SPREAD/FIRE UP AGAIN REST OF C PA SAT AFT...GIVEN STRONG WARM ADVECTION. HOWEVER... THICKNESS PATTERN WOULD SUGGEST BULK OF ACTION WOULD STAY TO THE WEST OF THE CWA. A FEW SHOWERS AND STORMS COULD LINGER INTO EARLY SUNDAY...AT LEAST LOWER SUSQUEHANNA VALLEY...THUS WILL PUT CHC IN THAT ZONE. ...LONG TERM... WEAK HIGH BUILDS IN LATE SUNDAY. COULD BE MORE ACTION ON WED/THU...BUT WILL KEEP DRY FOR NOW...AS TIMING WOULD BE TRICKY...GIVEN SCALE OF FEATURES AND THE AMT OF TIME INTO THE FUTURE. IN SIMPLE TERMS...NO MAJOR SHIFT IN PATTERN UNTIL AT LEAST LATE NEXT WEEK. JUST ABOUT ANYTIME...SOMETHING COULD DROP IN FROM THE NW. REALLY HARD TO SEE REAL COOL AIR...WILL ADJUST TEMPS UP SOME. .CTP...NONE. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:54 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 66 min |
| Jul 5, 2:42 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 63 min |
| Jul 5, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.